Alert archive / Florida / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill warning at Jan 2, 2008, 1:54 PM EST for 6 counties in Florida. It took effect at Jan 2, 2008, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 1:54 PM EST (18:54 UTC)
- In effect from
- Jan 2, 2008, 7:00 PM EST
- Expired
- Jan 3, 2008, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -248 m²/s²
- 0-3 km storm-relative helicity
- -226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KTBW 021854 WSWTBW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 154 PM EST WED JAN 2 2008 ...DANGEROUS WIND CHILL VALUES POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING... .COLD TEMPERATURES ALONG WITH GUSTY NORTHERLY WINDS WILL COMBINE TO GENERATE COLD WIND CHILL READINGS TONIGHT AND EARLY THURSDAY MORNING. FLZ039-042-043-048>052-055>057-060>062-065-031400- /O.UPG.KTBW.WC.A.0001.080103T0000Z-080103T1300Z/ /O.NEW.KTBW.WC.W.0001.080103T0000Z-080103T1400Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL... NEW PORT RICHEY...ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG... BRANDON...TAMPA...LAKELAND...WINTER HAVEN...BRADENTON... WAUCHULA...SEBRING...AVON PARK...SARASOTA...VENICE...ARCADIA... PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS 154 PM EST WED JAN 2 2008 ...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY MORNING. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. MUCH COLDER AIR ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TONIGHT AND THURSDAY MORNING COMBINED WITH NORTHERLY WINDS IN THE 10 TO 15 MPH RANGE OVER INLAND AREAS AND 15 TO 20 MPH ALONG THE IMMEDIATE COAST WILL PRODUCE DANGEROUSLY LOW WIND CHILL READINGS OVERNIGHT INTO EARLY THURSDAY MORNING. WIND CHILLS VALUES ARE EXPECTED TO DROP INTO THE SINGLE DIGITS OVER THE NATURE COAST AND TEENS ACROSS THE REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA OVERNIGHT AND EARLY THURSDAY MORNING. RESIDENTS VENTURING OUT TONIGHT SHOULD DRESS WARMLY. SEVERAL LAYERS OF CLOTHING WILL INSULATE YOU BETTER THAN A SINGLE COAT OR JACKET. DANGEROUSLY COLD CONDITIONS ARE EXPECTED. ELDERLY OR INFIRM RESIDENTS SHOULD REMAIN INDOORS UNTIL IT WARMS UP. DRESS CHILDREN IN SEVERAL LAYERS OF WARM CLOTHING BEFORE SENDING THEM OFF TO SCHOOL THURSDAY MORNING. A WIND CHILL WARNING IS ISSUED WHEN WIND CHILL INDEX VALUES ARE EXPECTED TO FALL BELOW 10 FROM PASCO COUNTY NORTH...AND 20 ELSEWHERE...FOR AT LEAST 3 HOURS. PERSONS NOT ACCLIMATED TO THESE EXTREME VALUES MAY EXPERIENCE FROSTBITE. $$ JCM/NP
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 2, 1:17 PM EST, 37 minutes earlier.
Area forecast discussion, Jan 2, 1:17 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
117 PM EST WED JAN 2 2008
...COLDEST AIR OF THE SEASON EXPECTED TONIGHT AND EARLY THURSDAY
MORNING WITH SEVERAL HOURS OF SUB-FREEZING TEMPERATURES EXPECTED...
.SHORT TERM (TONIGHT - FRIDAY)...STRONG COLD SURFACE HIGH PRESSURE BUILDING
INTO THE EASTERN U.S. WILL SUPPORT SOME OF THE COLDEST TEMPERATURES SO
FAR THIS SEASON ACROSS THE FORECAST AREA TONIGHT AND EARLY THURSDAY
MORNING. NORTHERLY FLOW DOWN THE SPINE OF THE PENINSULA COMBINED WITH
CLEAR SKIES AND VERY DRY AIR MASS WILL SUPPORT SEVERAL HOURS OF SUB-
FREEZING TEMPERATURES ACROSS MOST OF THE FORECAST AREA...EXCEPTION BEING
RIGHT ALONG THE IMMEDIATE COAST.
AFTER LOOKING OVER CURRENT TEMP/DEW POINT TRENDS AND MODEL GUIDANCE
WILL BE UPGRADING AND EXPANDING THE HARD FREEZE WATCH TO A HARD FREEZE
WARNING FOR THE NATURE COAST EXTENDING SOUTH INTO CENTRAL AND SOUTHWESTERN
PORTIONS OF THE FORECAST AREA. BASED ON CURRENT MODEL DATA TEMPERATURES
ARE FORECAST TO DIP INTO THE TEENS OVER THE NATURE COAST AND 25 TO 28
DEGREE RANGE OVER CENTRAL AND SOUTHWESTERN PORTIONS OF THE FORECAST AREA
MAINLY EAST OF I-75 CORRIDOR...WITH 6 TO 8 HOUR DURATIONS OF LESS THAN
32 DEGREES EXPECTED. THE EXCEPTION TO THE HARD FREEZE WILL BE OVER PINELLAS
AND LEE COUNTIES WHERE TEMPERATURES SHOULD BOTTOM OUT 30 AND A FREEZE
WARNING WILL BE IN PLACE FOR THESE TWO COUNTIES WITH 2 TO 4 HOURS DURATIONS
BELOW 32 DEGREES POSSIBLE. IN ADDITION TO THE COLD TEMPERATURES NORTHERLY
WINDS IN THE 15 TO 20 MPH RANGE ALONG THE IMMEDIATE COAST AND 10-15
MPH INLAND WILL MAKE FOR VERY LOW WIND CHILL READINGS OVERNIGHT...AND
A WIND CHILL WARNING WILL BE ISSUED FOR THE ENTIRE FORECAST AREA EARLY
THIS AFTERNOON.
AFTER A VERY COLD START ON THURSDAY MORNING THE VERY COLD DRY AIR MASS
OVER THE REGION WILL BEGIN TO SLOWLY MODIFY AS THE COLD SURFACE HIGH
PRESSURE AREA SHIFTS EASTWARD WITH AN EASTERLY RETURN FLOW DEVELOPING
OVER THE REGION. THURSDAY NIGHT WILL BE ANOTHER COLD NIGHT BUT NOT
AS COLD AS TONIGHT...BUT ANOTHER ROUND OF FREEZING TEMPERATURES WILL
BE POSSIBLE OVER PORTIONS OF THE NATURE COAST...SO WILL HOISTING ANOTHER
FREEZE WATCH FROM HERNANDO COUNTY NORTH LATER THIS AFTERNOON FOR LATE
THURSDAY NIGHT INTO EARLY FRIDAY MORNING.
ON FRIDAY EASTERLY FLOW AROUND THE SURFACE HIGH ALONG THE MID ATLANTIC
EAST INTO THE WESTERN ATLANTIC WILL ALLOW THE AIR MASS TO CONTINUE TO
MODIFY WITH DAYTIME HIGHS ON FRIDAY CLIMBING BACK TOWARD SEASONAL NORMS
UNDER PARTLY CLOUDY SKIES. MAV/MET TEMPERATURE GUIDANCE IS VERY CLOSE
SO WILL USE A BLEND.
SOME RECORD LOW TEMPERATURES FOR THURSDAY MORNING JAN 3 2007.
TAMPA 26 1928
SAINT PETERSBURG 32 1979
SARASOTA 30 1979
LAKELAND 27 1979
FORT MYERS 24 1979
&&
.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...COMBINATION OF HIGH PRES
CENTERED OFF CAROLINA COAST IN COMBINATION WITH RIDGING ALOFT WILL
PROVIDE DRY AND WARMING CONDITIONS OVER THE WEEKEND. TEMPS WILL BE
BACK UP TO NEAR OR EVEN SLIGHTLY ABOVE NORMAL FOR THE WEEKEND WITH
HIGHS IN THE MID 70S AND LOWS FROM THE MID 40S NORTH TO MID 50S
SOUTH.
LITTLE CHANGE IN THE SYNOP PATTERN ON MONDAY THROUGH EARLY
TUESDAY...BUT A POCKET OF DEEPER MOISTURE WILL MOVE IN FROM THE
EAST. FORECAST SOUNDINGS SUGGEST MOISTURE PROFILE WILL FALL JUST
SHORT OF SUPPORTING SHOWERS ON MONDAY. BY LATER TUESDAY...THE NEXT
SIGNIF TROF WILL BE APPROACHING FROM THE WEST...CROSSING THE LOWER
MISS RVR VALLEY BY 00Z WED. THIS TROF ALONG WITH ITS COLD FRONT WILL
CROSS THE AREA ON WEDNESDAY...BRINGING AT LEAST A SLIGHT CHANCE FOR
SHOWERS TO THE AREA WITH ITS PASSAGE. EARLY NEXT WEEK UNTIL THE
FRONTAL PASSAGE...TEMPS WILL BE WARM WITH HIGHS IN THE UPPER 70S AND
LOWS IN THE 50S. TURNING COOLER BEHIND THIS NEXT FRONT...BUT NOT
NEARLY AS COLD AS CURRENT COLD SNAP.
&&
.AVIATION...STRATO CU WILL DIMINISH DURING THE LATE AFTERNOON...WITH
MAINLY CLEAR SKIES FOR TONIGHT. OTHERWISE...MAINLY A WIND FORECAST
FOR THE TAF SITE WITH GUSTY WINDS THE MAIN CONCERN.
&&
.MARINE...STRONG COLD SURFACE HIGH PRESSURE (1045MB) BUILDING IN OVER
THE EASTERN U.S. WILL MAINTAIN A TIGHT PRESSURE GRADIENT ACROSS THE
REGION THROUGH EARLY FRIDAY WHICH WILL MAINTAIN STRONG AND GUSTY WINDS
AND ELEVATED SEAS OVER THE COASTAL WATERS THROUGH PERIOD. GIVEN THIS
WILL EXTEND THE SMALL CRAFT AND HIGH SURF FLAGS THROUGH EARLY FRIDAY
MORNING. THEREAFTER WINDS AND SEAS WILL BEGIN TO SLOWLY DECREASE AND
SUBSIDE OVER THE UPCOMING WEEKEND AS THE HIGH WEAKENS AND SHIFT EAST
INTO THE ATLANTIC WHICH WILL ALLOW THE PRESSURE GRADIENT TO WEAKEN.
ALL MARINERS AND BOATING ENTHUSIASTS MAY WANT TO POSTPONE TRIPS INTO
THE GULF UNTIL WINDS AND SEAS DECREASE AND SUBSIDE LATE IN THE WEEK.
&&
.FIRE WEATHER...COLD DRY AIR MASS WILL CONTINUE TO SUPPORT SEVERAL
HOURS OF LOW HUMIDITY VALUES BELOW 35% THIS AFTERNOON. THESE LOW
VALUES COMBINED WITH THE GUSTY WINDS WILL INCREASE TO THE SPREAD OF
ANY FIRE THAT MAY START ACROSS THE REGION...AND WILL MAINTAIN RED
FLAG WARNING THROUGH EARLY THIS EVENING. ON THURSDAY THE VERY COLD
DRY AIRMASS WILL BEGIN TO SLOWLY MODIFY...HOWEVER HUMIDITY VALUES
BELOW 35% WILL LIKELY OCCUR AGAIN OVER PORTIONS OF THE FORECAST AREA
DURING THE AFTERNOON...SO THE CURRENT FIRE WEATHER WATCH WILL REMAIN
IN EFFECT FOR NOW...WITH THE POSSIBILITY OF AN UPGRADE TO A RED FLAG
LATER TONIGHT OR EARLY ON THURSDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 28 55 39 66 / 0 0 0 0
FMY 29 59 42 70 / 0 0 0 0
GIF 26 52 40 65 / 0 0 0 0
SRQ 29 56 40 67 / 0 0 0 0
BKV 18 53 32 67 / 0 0 0 0
SPG 34 54 44 64 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 10 PM TO 9 AM EST THURSDAY FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
LAKE WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR CHARLOTTE-CITRUS-
DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
CITRUS-HERNANDO-LEVY-SUMTER.
RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 10 AM EST FRIDAY FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR
LEE-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FROM
BONITA BEACH TO SUWANNEE RIVER OUT 60 NM
INCLUDING TAMPA BAY.
&&
SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...NPHazardous weather outlook, Jan 2, 5:03 AM EST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EST WED JAN 2 2008 FLZ039-042-043-048>052-055>057-060>062-065-022215- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 503 AM EST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...COASTAL FLOOD IMPACT... PERSISTENT STRONG NORTH TO NORTHWESTERLY WINDS WILL CONTINUE TO BUILD 4 TO 6 FOOT WAVES THAT WILL IMPACT COASTAL ZONES FROM PINELLAS COUNTY SOUTHWARD. THESE WAVES WILL LEAD TO MINOR BEACH EROSION THROUGHOUT THE DAY TODAY. BEACH GOERS SHOULD AVOID THE ROUGH SURF AND BE AWARE THAT AN ENHANCED RISK OF RIP TIDES WILL LINGER THROUGHOUT THE DAY. ...EXCESSIVE COLD IMPACT... A MODIFIED ARCTIC AIRMASS WILL CONTINUE TO BUILD INTO THE AREA TODAY...AND WILL BE ENTRENCHED OVERNIGHT. AS WINDS SLACKEN OVERNIGHT TEMPERATURES WILL DROP RAPIDLY BELOW FREEZING IN ALL BUT COASTAL AREAS. PERSONS WITH AGRICULTURAL INTERESTS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEIR PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. PETS SHOULD ALSO BE BROUGHT INSIDE DURING THIS PERIOD OF COLD. EVEN THOUGH WINDS WILL SLACKEN OVERNIGHT ENOUGH WILL EXIST THAT WHEN COMBINED WITH THE COLD AIR TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL VALUES. WIND CHILLS WILL BE IN THE SINGLE DIGITS IN NORTHERN COUNTIES...AND WILL BE IN THE TEENS ELSEWHERE. ANYONE VENTURING OUTSIDE OVERNIGHT AND EARLY THURSDAY MORNING SHOULD DRESS IN SEVERAL WARM LAYERS...AND LIMIT EXPOSURE TO THE WIND. ...MARINE GUST IMPACT... SUSTAINED WINDS OF 20 TO 30 KTS WITH OCCASIONAL GALE FORCE GUSTS WILL BE IN THE OFFING TODAY IN GULF WATERS BETWEEN 20 AND 60 NM OFFSHORE WITH 9 TO 12 FT WAVES EXPECTED. NEAR SHORE WATERS WILL EXPERIENCE 20 TO 30 KT WINDS...HOWEVER GUSTS SHOULD REMAIN BELOW GALE FORCE. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL COMBINE WITH WINDS IN THE 15 TO 25 MPH RANGE TO GENERATE CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN IN PLACE THURSDAY AFTERNOON...AND A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ONCE AGAIN. HIGH PRESSURE WILL BUILD NORTH AND EAST OF THE AREA BY LATE WEEK AND A WARMING TREND IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:31 AM EST | Lake Wind Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 23 hr |
| Jan 2, 2:24 PM EST | Freeze Watch | TBW | Sumter | 13 hr |
| Jan 2, 2:24 PM EST | Freeze Warning | TBW | Pinellas | 19 hr |
| Jan 2, 2:24 PM EST | Hard Freeze Warning | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 19 hr |
Nearby
Wind Chill Warnings in Florida, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.